Chin-Yi Jean Chan

Assistant Professor
Department of Mathematics
Central Michigan University

Office: PEARCE 206 D
Office phone: (989) 774-3688
Fax: (989) 774-2414

Email: chan1cj ^ cmich DOT edu (replace ^ by AT)

Mail address:

Department of Mathematics
Pearce 214
Central Michigan University
Mt. Pleasant, MI 48859
U.S.A.


I graduated from the Department of Mathematics at the University of Utah in 2000.
My thesis advisor is Professor Paul C. Roberts .
A brief bio:
2000 - 2003, Visiting Assistant Professor at Purdue University
2003 - 2007, Assistant Professor of Mathematics at the University of Arkansas
2006 - 2008, Visiting Assistant Professor at Purdue University
2008 - present, Assistant Professor at Central Michigan University



Teaching

Fall 2013:
On maternity leave.

Spring 2014:
Office hours: to be announced.

MTH332, Introduction to Mathematical Proof Course policy and information to be announced

MTH623, Theory of Groups Course policy and information to be announced
Textbook: "Abstract Algebra" by Dommit and Foote; 3rd Ed.
Other reference: "Galois Theory" by Cox; and "Algebra" by Hungerford.

CMU BLACKBOARD

Research

Filtrations of Modules, the Chow Group, and the Grothendieck Group,
J. Algebra 219 (1999) 330-344, Abstract, Article .

An Intersection Multiplicity in Terms of Ext-modules,
Proc. Amer. Math. Soc. 130 (2002) 327-336, Abstract, Article .

The equivalence of Hilbert Polynomials and Chern Polynomials over Projective Spaces,
Illinois J. Math. 48 no.2 (2004) 451-462, Abstract, Article .

(with I-Chiau Huang)
Module Structure of an Injective Resolution,
Communications in Algebra 35 (2007) 3713 - 3750 Abstract, Article .

(with Jung-Chen Liu and Bernd Ulrich)
Buchsbaum-Rim Multiplicity as Hilbert-Samuel Multiplicity,
J. Algebra 319 ( 2008) 4413 - 4425, Abstract, Article .

(with Christine Cumming and Tai Huy Ha)
Multigraded Cohen-Macaulay Modules,
Illinois J. Math. 52 (2008) 1147 - 1163, Abstract, Article .

(with Claudia Miller)
A Riemann-Roch Formula for the Blow-up of a Nonsingular Affine scheme,
J. Algebra 332 (2009) 3003 - 3025, Abstract, Article .

(with Jung-Chen Liu)
A Note on Reductions of Monomial Ideals in k[x,y]_(x,y),
Contemporary Math. 555 (2011) 1-34, Abstract, Article .

(with Kazuhiko Kurano)
The Cone Spanned by Maximal Cohen-Macaulay Modules, submitted; preprint ; also available at arXiv:1211.4016 .

(with Kazuhiko Kurano)
Hilbert-Kunz Functions over Rings Regular in Codimension One, submitted; preprint ; also available at arXiv:130.5278 .

(with Meera G. Mainkar, Sivaram K. Narayan and Jordan D. Webster)
A Construction of Regular Magic Squares of Odd Order, submitted.

Conferences

I was a co-organizer of the following conferences:
Special Session on Commutative Algebra at 2011 AMS Fall Western Section Meeting
October 22 - 23, 2011, University of Utah, Salt Lake City, Utah
Homological Conjecture in Commutative Algebra -- in Honor of Paul C. Roberts' 60th Birthday.
May 18 - 19, 2006 at Snowbird, Utah. -- View and download the Poster designed by Borchyi Lin and Jean.
This conference is sponsored by NSF, NSA and the University of Utah.
Arkansas Annual Spring Lecture Series
Year 2005 Recent Developments in Tight Closure , April 14 - 16, 2005 at Fayetteville, Arkansas.
View Schedule and Public Lecture
This conference is sponsored by NSA and the University of Arkansas.

Inspiration Points



Department of Mathematics

Central Michigan University